Alert archive / Illinois / Flash Flood Warnings in 2021
Flash Flood Warning 58, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 30, 2021, 5:22 PM CDT for Perry County, Illinois. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2021, 5:22 PM CDT (22:22 UTC)
- Expired
- Aug 30, 2021, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, IL
The radar
The Paducah radar (KPAH), 119 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 5:45 PM CDT | FLASH FLOOD | 1 Sse Pinckneyville, IL | WATER REPORTED OVER A PORTION OF S. MAIN ST. IN PINCKNEYVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
003
WGUS53 KPAH 302222
FFWPAH
ILC145-310045-
/O.NEW.KPAH.FF.W.0058.210830T2222Z-210831T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
522 PM CDT Mon Aug 30 2021
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Perry County in south central Illinois...
* Until 745 PM CDT.
* At 522 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Trained spotters reported water
flowing over streets in Pinckneyville. Between 2 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Du Quoin, Pinckneyville, Tamaroa, Willisville, Cutler and St.
Johns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3821 8915 3813 8915 3812 8913 3811 8913
3811 8914 3809 8912 3806 8912 3803 8915
3802 8914 3797 8916 3795 8918 3796 8960
3822 8959
FLASH FLOOD...RADAR INDICATED
$$
SP2 follow-up statements
106
WGUS73 KPAH 302339
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
639 PM CDT Mon Aug 30 2021
ILC145-310045-
/O.CON.KPAH.FF.W.0058.000000T0000Z-210831T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry IL-
639 PM CDT Mon Aug 30 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT THIS
EVENING FOR PERRY COUNTY...
At 639 PM CDT, Doppler radar indicated the heaviest rains have come
to an end, but it will take some time for the water to recede.
Between 1.5 and 3 inches of rain have fallen across the county.
Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Du Quoin, Pinckneyville, Tamaroa, Willisville, Cutler and St.
Johns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3821 8915 3813 8915 3812 8913 3811 8913
3811 8914 3809 8912 3806 8912 3803 8915
3802 8914 3797 8916 3795 8918 3796 8960
3822 8959
FLASH FLOOD...RADAR INDICATED
$$
SP295
WGUS73 KPAH 310041
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
741 PM CDT Mon Aug 30 2021
ILC145-310051-
/O.EXP.KPAH.FF.W.0058.000000T0000Z-210831T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry IL-
741 PM CDT Mon Aug 30 2021
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT THIS EVENING FOR
PERRY COUNTY...
The heaviest rain has ended. Flooding is no longer expected to pose
a threat. Please continue to heed remaining road closures.
LAT...LON 3821 8915 3813 8915 3812 8913 3811 8913
3811 8914 3809 8912 3806 8912 3803 8915
3802 8914 3797 8916 3795 8918 3796 8960
3822 8959
$$
SPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:17 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 30, 2:17 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
217 PM CDT Mon Aug 30 2021
.SHORT TERM...(Tonight through Tuesday night)
Issued at 200 PM CDT Mon Aug 30 2021
All eyes are upon Ida as she makes her inland trek with related
impacts for the Tennessee River Valley. The latest Cams have
picked up on convection this morning in our north, and shifted
this axis to the north this early this afternoon. Notwithstanding
some additional development in our northeast, which has resulted
in some training/locally heavy rain and a couple of flood
advisories, as predicted by previous shift.
We can see the outer edge of Ida moving its rains across West TN
at this writing, and this sets the stage for pops to spike tonight
as it impacts esp our south/east parts of the CWA. Per
collaboration with/on NWC/WPC Conf call, the existing marginal-
slight risk ERO and inherited FFA still looks good over our
southeast counties for couple or three inches, with most of that
falling within a 6 hour time range tmrw morning.
As Ida tracks further east, our pops wane later in the day Tuesday
and effectively end Tuesday evening. With a few peripheral
exceptions, temps will become muted and reside largely in the 70s
once Ida's cloud shield expands over the entirety of the FA.
.LONG TERM...(Wednesday through Monday)
Issued at 200 PM CDT Mon Aug 30 2021
As Ida sweeps into an elongated upper level, East Coast trof,
we'll become dominated by Central U.S. ridging aloft. This high
pressure will present a warm/drying forecast, as dew points drop
thru the 60s Wednesday, into the 50s for Thursday and Friday.
The ridge becomes flatened to a more zonal pattern over the
weekend, and there is model disagreement on the westerlies
dropping a front into our area/supporting pops. Since we're so
dry, we'll stick with persistence strategy on this latter portion
of the forecast over the weekend, and keep pops silent. This means
temps that warm back into/thru the 80s may start to approach 90
again by next weekend.
&&
.AVIATION...
Issued at 200 PM CDT Mon Aug 30 2021
Convective chances this afternoon-early will keep vicinity mention
of showers/storms in the forecast for all terminals, which
includes potential for mainly MVFR restricted bases/vsbys.
Overnight, Ida's outer bands approach, effectively lowering mean
VFR bases and offering some potential for restricted cigs again
late tonight-early tmrw as MVFR vsby restrictions develop in
showers/potentially a thundersorm. There is some hint in the
numerical guidance that vsbys may restrict to IFR, but for this
writing, will not include that mention.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...Flash Flood Watch from Tuesday morning through Tuesday evening
for KYZ009-012-017-021-022.
&&Hazardous weather outlook, Aug 30, 3:05 PM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 305 PM CDT Mon Aug 30 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 305 PM CDT Mon Aug 30 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Locally heavy rain from thunderstorms may cause isolated flooding or flash flooding this afternoon. Lightning will also be a storm hazard. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Flash Flood Watch is in effect for portions of the Pennyrile region of western Kentucky Tuesday, as the remnants of Ida make their way across the Tennessee River Valley. Refer to the Watch product for details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any precipitation or flooding reports to the National Weather Service.
In the hours before
Local storm report, Aug 30, 3:46 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD OWENSBORO 37.76N 87.10W
08/30/2021 DAVIESS KY PUBLIC
SEVERE STREET FLOODING IN CENTRAL OWENSBORO.
AT LEAST ONE CAR WAS STALLED IN FLOOD WATER.
FOUND ON THE SNAPMAP.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 11:39 AM CDT | Areal Flood Advisory | PAH | Jefferson | 3 hr |
| Aug 30, 12:19 PM CDT | Areal Flood Advisory | PAH | Wayne | 3 hr |
| Aug 30, 1:41 PM CDT | Areal Flood Advisory | PAH | Hamilton, White | 2 hr |
| Aug 30, 4:42 PM CDT | Areal Flood Advisory | PAH | Perry | 40 min |
| Aug 30, 6:33 PM CDT | Areal Flood Advisory | PAH | Jefferson | 117 min |
Nearby
Flash Flood Warnings in Illinois, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.